MAUDE Adverse Event Report: Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices

Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices
Model Number CDS0801-XTW
Medical Device Problem Codes Entrapment of Device (1212); Expulsion (2933)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Embolism/Embolus (4438); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 08/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2026 that the patient presented with grade 4+ degenerative mitral regurgitation (mr), flail anterior leaflet, prolapsed posterior leaflet for a mitraclip procedure.During the procedure, difficulty was encountered in adequate leaflet insertion due to sub-optimal imaging and presence of tissue.After a couple of grasping attempts, the mitraclip xtw was deployed on both the leaflets along with tissue.Post deployment, mitraclip xtw was observed to be mobile and partially detached from the anterior leaflet.Second mitraclip was implanted laterally to first clip.The mr was reduced to grade 2-3 post procedure.On (b)(6) 2026, the patient returned symptomatic with recurrent mr of grade 3.Transesophageal echocardiogram (tee) revealed embolization of mitraclip xtw.The patient was reported to be clinically stable.There was no clinically significant delay reported.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the reported entrapment of device appears to be related to procedural circumstances.Additionally, the reported poor image resolution appears to be related to procedural circumstances and patient anatomy, as difficult imaging with shadowing was reported during the procedure.The reported clip expulsion (complete clip detachment) resulting in foreign body in patient and embolism/embolus are due to patient anatomy, per the physician.The reported foreign body in patient and embolism/embolus appear to be cascading effects of the reported clip expulsion.The reported mr appears to be a cascading effect of the reported clip expulsion and embolization.Additionally, the reported patient effects of embolism/embolus and recurrent mitral regurgitation, as listed in the mitraclip g5 system instructions for use, are known possible complications associated with mitraclip procedures.The reported serious injury/illness/impairment was the result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MitraClip G5 Delivery System
Common Device Name
mitral valve repair devices
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Northpoint Reg 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50793347
Report Number2135147-2026-06260
Device Sequence Number9524899
Product Code NKM
UDI-Device Identifier05415067050779
UDI-Public(01)05415067050779(17)270915(10)60313A1016
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCDS0801-XTW
Device Catalogue NumberCDS0801-XTW
Device Lot Number60313A1016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2026
Supplement Date Received by Manufacturer09/16/2026
Initial Report FDA Received Date09/16/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient SexMale